MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY; RUBELLA G IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY; RUBELLA G IMMUNOASSAY
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant advia centaur xp rubella g (rub g) results for this patient (pregnant female) with two different reagent lots (lot 068202, and lot 068204) is unknown.The customer did not report other discordant rubella g results for other patients at the time of the incident.Siemens is investigating the event.Mdr 1219913-2018-00264 was filed for a false positive result for the same patient, new sample, and tested on another reagent lot (068204).
 
Event or Problem Description
A false positive advia centaur xp rubella g (rub g) result was obtained on a pregnant female, and the result was questioned by the physician.The rubella g positive result was considered discordant compared to a negative historical rubella g alternate test method result.A new sample was obtained from the same patient at a later date, run on the same advia centaur xp instrument, different reagent lot (068204), and the rubella g result was positive.This new sample was sent to three alternate support laboratories, tested on alternate rubella g test methods, and the results were all negative.A corrected report was issued by the customer.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xp rubella igg results.Mdr 1219913-2018-00264 was filed for a false positive result for the same patient, new sample, and tested on another reagent lot (068204).
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00263 on 10/29/2018 for a false positive advia centaur xp rubella g (rub g) result obtained on a pregnant female.10/31/2018- additional information: a siemens customer service engineer (cse) and field application specialist were onsite after the event to check system performance.System decontamination of the acid, base and wash lines with oxygenated water was performed.A new rubella g assay calibration, quality control, and check of other assays were performed.Siemens is investigating the cause for the rubella g discordant result, and has requested the patient sample for further testing.Mdr 1219913-2018-00264 was filed for a false positive result for the same patient, new sample, and tested on another reagent lot (068204).Mdr 1219913-2018-00264 supplemental report 1 was filed for additional information.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00263.On 10/29/2018 for a false positive advia centaur xp rubella g (rub g) result obtained on a pregnant female, and mdr 1219913-2018-00263 supplemental report 1 was filed on 11/21/2018 for additional information.On 01/15/2019 - additional information: the patient sample was not returned by the customer for further investigation.On 01/17/2019 - additional information: siemens has completed the incident investigation.The positive rubella g results were produced with two different sample blood draws, and with two different rubella g reagent lots (068202, 068204).Based on the information provided, this does not appear to be a system or an assay performance issue, but rather a sample specific incident.The customer has not provided additional information to calculate the relative specificity for rubella g reagent lots 068202 and 068204.The instruction for use (ifu) for initial relative specificity of 3 studies has a range of 95.4-100%.Based on the available information, the advia centaur xp rubella igg reagent lots 068202 and 068204 are performing as intended.No further evaluation of the device is required.Mdr 1219913-2018-00264 was filed for a false positive result for the same patient, new sample, and tested on another reagent lot (068204).Mdr 1219913-2018-00264 supplemental report 1, and mdr 1219913-2018-00264 supplemental report 2 were filed for additional information.

Brand Name
ADVIA CENTAUR XP RUBELLA G (RUB G) ASSAY
Common Device Name
RUBELLA G IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8015528
Report Number1219913-2018-00263
Device Sequence Number19177648
Product Code LFX
UDI-Device Identifier00630414201412
UDI-Public00630414201412
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K003412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2018
Device Model NumberN/A
Device Catalogue Number10310283
Device Lot Number068202
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer10/31/2018
01/15/2019
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date11/21/2018
02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR